Jump to content

shadylee

Member Since 23 Mar 2011
Offline Last Active Yesterday, 07:45 PM

Posts I've Made

In Topic: How Bad Is It?

19 August 2014 - 12:30 PM

hi sankofa,

 

I am feeling exactly like you right now.  The last 2 months have been absolute hell for me, the worst my skin ever has been.  I too feel like a monster, I hide inside all the time and have the worst anxiety ever.

 

I'm 47 years old and have been dealing w acne my whole life..it didn't turn cystic until my early 40s.  I've been able to deal with it somewhat ok bc I never wld really get more than 1 or 2 at a time, and I would always go get cortisone shots.  I could have weeks of being clear.  That all changed a little over 2 months ago.  It has been brutal..I get upto 5 cysts at a time..i'll get them shot, and more just appear.  I breakout everyday now, I cry everyday now..its just horrible.

 

I went to endo and got my hormones tested..testosterone came back so high she actually thinks it was a mistake.  Went back yesterday for another blood test and now have to wait for the results.  I practically begged her to put me on spiro then and there, she refused saying if my testosterone reading was right, that spiro wldnt even put a dent in it.  She says if my testosterone comes back that high again i'm going to have to go for other tests.  I feel so lost and hopeless.

 

Its frustrating that I have the ability to be able to go to all the Drs I need to go, but yet have not been able to find a solution yet.  I look in the mirror and cant believe its my face that looks like this.  I think the worst part is the anxiety I feel, especially when I wake up..I lie in bed and feel for new spots, takes me forever to get out of bed. 

 

Just wanted you to know you're not alone..i feel exactly the same way.  But please be hopeful, you are on the best treatment for acne.  For the majority of people it always gets bad first couple of months and then they start to clear up, you just have to get thru the terrible IB...I'm sure you've read tons of Accutane logs on here, everyone thinks theres no way Accutane is going to work for them..and then BAM, they hit the magical time where it starts to work.  I know its so hard to get thru all this, but I just know in a couple of months you are going to have smile on your face!!


In Topic: Old Lady On Accutane—50, Female, 40Mg

02 July 2014 - 04:00 PM

Awww Mandy, didn't mean to scare you.  dry eyes are a very common side effect and it seems the big majorityof people get thru it just fine.  I happened to be in the small minority.  If the margin of my eyes hadn't gotten so swollen I would never have stopped.  I think you will be just fine, especially since they already calmed down.  Don't be scared..you can always stop if you think they are getting bad.  As I said, if I hadn't had such a long way to go to finish my course, I wldve finished it..All the best Mandy, I always love hearing the success stories!!

 

DD..hope you're having a great day 3!!


In Topic: Old Lady On Accutane—50, Female, 40Mg

01 July 2014 - 08:46 AM

Hooray for day 2!

 

Yes it was so disappointing for me to have to stop my course.  It had taken me so long to finally to make the decision to go on it, and not being able to finish it was truly heartbreaking.  It had taken me about 10 days to decide to come off of it.  I was taking a pill every other day to see if a lower dose wld lessen the side effects, but mine just kept getting worse.  My eyes were so swollen that my derm also had given me prednisone to take down the swelling.  It was so upsetting to stop, I really do believe Accutane is the miracle drug for tons of people.  I actually have jealousy for people that are able to finish their courses.

 

DD wishing you luck everyday!  You must be very excited knowing your first course was such a great success!!


In Topic: Old Lady On Accutane—50, Female, 40Mg

30 June 2014 - 06:40 PM

Hi ya DD..

 

Being 47 I completely understand what you're going through.  Totally sucks to be dealing w acne at this age.  Like you I can go for weeks and weeks clear, and then BAM i'll get a terrible breakout, unfortunately I get cysts :(...

 

About 2 years ago I tried Accutane and unfortunately it wasn't for me.  It wreaked havoc on my eyes, I was only a month in on a 5 month course and thought it was best to stop it.   If I was well into it I wldve stayed on it, but with 4 months left was too scared to.  It took some time to get my eyes back to normal and to this day my eyes aren't 100%.  I wish I had tried Accutane years ago when I think my body wldve handled it better.

 

I was doing great upto a couple of weeks ago ..and bam...I think I got around 6 cysts on my chin.  I'm a cortisone shot junkie..if I get a cyst I go straight to the derm and get them shot.  My tend to get quite big and I just cant have them sitting there.  Unfortunately my skin marks so much now even when I get shots, so now im dealing with brown spots which will take awhile to go away.

 

I'm seriously thinking about spiro now, i'm totally at my wits end.  It gets really depressing.   You would think after 30 years of suffering acne I would be able to handle it better..but actually I think I handle it a lot worse.   Then again my acne didn't turn cystic til my early 40s and that's when the big time anxiety started with my breakouts.

 

Its funny bc when I first started to get acne I was told it will stop in your 20s...now i'm told I have a good chance of it stopping after menopause..lmao..great like that helps..thats still a few years away for me..and with my luck it wont change a thing.

 

sorry i'm ranting on your post, lol.  Its just I don't see many of us at this age still suffering!!

 

I will be following your journey and I wish the best of luck to you!!  I think it will work great for you!


In Topic: Dry red eyes from Accutane? Temporary?

01 June 2013 - 06:14 AM

hi dry eyes..

i was on accutane for only a month at 40 mg...i started to experience realllly dry puffy eyes..went to the ophta told me that the accutane attacks all oil glands including your eyes.  it shrivels the oil glands of your eyes and since your not getting the oil your eyes need, its also a breeding ground for bacteria.  well i stopped the accutane immediately.  

 

what he told me to do was warm compresses twice a day for five minutes each time..to get the oil flowing again.  i did this for abt a month and it did help, but didnt make it 100%..so then he put me on restasis eye drops.  with the use of restasis and doing warm compresses my eyes are abt back to 90%..i dont even do the warm compresses that much anymore, only when my eyes get irritated from my make up..

 

pls look into restasis, it really did wonders for me...good luck!